Alert archive / Arizona / Flash Flood Warnings in 2025
Flash Flood Warning 78, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Sep 5, 2025, 5:06 AM MST for Mohave County, Arizona. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 5, 2025, 5:06 AM MST (12:06 UTC)
- Expired
- Sep 5, 2025, 8:15 AM MST
- In force
- 3 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County Mohave County, AZ
The radar
The Las Vegas radar (KESX), 98 km from the middle of the area, began a volume at 12:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 5, 5:55 AM MST | FLASH FLOOD | 2 Ene Kingman, AZ | Trained spotter reports roadway flooding. Road is impassable on Harrison and Pasadena, with debris and plants in the roadway. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 49 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 0.1 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 43 J/kg
- Mixed-layer CIN
- -272 J/kg
- Mixed-layer LCL
- 1228 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -42 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
915
WGUS55 KVEF 051206
FFWVEF
AZC015-051515-
/O.NEW.KVEF.FF.W.0078.250905T1206Z-250905T1515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Las Vegas NV
506 AM PDT Fri Sep 5 2025
The National Weather Service in Las Vegas has issued a
* Flash Flood Warning for...
Central Mohave County in northwestern Arizona...
* Until 815 AM MST.
* At 506 AM MST, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 0.5 and 1 inch of rain
has fallen. Flash flooding is ongoing or expected to begin shortly.
HAZARD...Life-threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life-threatening flash flooding of low-water
crossings, creeks, normally dry washes and roads.
* Some locations that will experience flash flooding include...
Kingman, New Kingman-Butler, Dw Ranch Road, Blake Ranch Road,
Hualapai Mountain Park, Wild Cow Campground, Chloride, Golden
Valley, Windy Point Campground, Packsaddle Campground and Hualapai
Peak.
This includes Interstate 40 in Arizona between mile markers 35 and
67.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
&&
LAT...LON 3508 11380 3498 11407 3500 11420 3517 11415
3544 11424 3552 11392 3555 11385 3530 11372
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
SM2 follow-up statements
224
WGUS75 KVEF 051314
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
614 AM PDT Fri Sep 5 2025
AZC015-051515-
/O.CON.KVEF.FF.W.0078.000000T0000Z-250905T1515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mohave AZ-
614 AM MST Fri Sep 5 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 815 AM MST THIS
MORNING FOR CENTRAL MOHAVE COUNTY...
At 614 AM MST, trained weather spotters reported thunderstorms
producing heavy rain across the warned area. Between 0.5 and 1 inch
of rain has fallen. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Life-threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Trained spotters reported.
IMPACT...Life-threatening flash flooding of low-water crossings,
creeks, normally dry washes and roads.
Some locations that will experience flash flooding include...
Kingman, New Kingman-Butler, Dw Ranch Road, Blake Ranch Road,
Hualapai Mountain Park, Wild Cow Campground, Chloride, Golden
Valley, Windy Point Campground, Packsaddle Campground and Hualapai
Peak.
This includes Interstate 40 in Arizona between mile markers 35 and
67.
Although rainfall has ended at some locations, flash flooding due to
runoff remains possible.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
&&
LAT...LON 3508 11380 3498 11407 3500 11420 3517 11415
3544 11424 3552 11392 3555 11385 3530 11372
FLASH FLOOD...OBSERVED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
SM300
WGUS75 KVEF 051515
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
815 AM PDT Fri Sep 5 2025
AZC015-051525-
/O.EXP.KVEF.FF.W.0078.000000T0000Z-250905T1515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mohave AZ-
815 AM MST Fri Sep 5 2025
...FLASH FLOOD WARNING HAS EXPIRED FOR CENTRAL MOHAVE COUNTY...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
&&
LAT...LON 3508 11380 3498 11407 3500 11420 3517 11415
3544 11424 3552 11392 3555 11385 3530 11372
$$
AGWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Sep 5, 4:53 AM MST, 13 minutes earlier. Its key messages:
- * Monsoonal moisture remains in place today before slowly retreating eastward out of the region, shifting the best precipitation chances further east each day through Saturday. * Dry conditions and relatively cooler temperatures are expected to return next week.
Area forecast discussion, Sep 5, 4:53 AM MST, 13 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 453 AM PDT Fri Sep 5 2025 .KEY MESSAGES... * Monsoonal moisture remains in place today before slowly retreating eastward out of the region, shifting the best precipitation chances further east each day through Saturday. * Dry conditions and relatively cooler temperatures are expected to return next week. && .DISCUSSION...Today through Thursday. Moisture from tropical storm Lorena will continue to funnel north into the Desert Southwest today. The greatest moisture will span from the eastern half of San Bernardino County into Clark and Mohave counties today, with PWATs between 1.25 and 1.75 inches. Currently watching a group of strong multicellular storms supported by a vort max tracking through southern Nevada and northwestern Arizona. So far they have produced gusts in the 30 to 40 mph range along with frequent lightning. These should weaken around sunrise. Another round of convection starts around 18Z, initially favoring high terrain before moving into the valleys. Some guidance shows outflow driven storms in the southern Great Basin lasting later into the night. Once again, brief heavy downpours and gusty outflow winds are the main concerns. Some of the stronger storms may produce hail as well. Another round of thunderstorms is forecast for Saturday, but these are expected to be more limited in magnitude and coverage. Moisture decreases to the 1.0 to 1.5 inch range as the trough and associated dry air pushes in from the west. A few lingering storms cannot be ruled out in northwestern Arizona on Sunday. A deep, early season trough will track east and its axis should move into the West Coast by Tuesday. The trough will continue to maintain dry air and also produce lowering heights aloft, which will result in a gradual decrease in temperatures through Thursday. Highs should be 5 to 10 degrees below average by Wednesday, which means highs in the low 90s in Las Vegas. && .AVIATION...For Harry Reid...For the 12Z Forecast Package...Wind gusts have diminished early this morning, with light east- northeasterly winds expected to continue through early afternoon. Another round of thunderstorms is expected this afternoon into early evening, mainly across the higher terrain surrounding the Valley, with a 20-40% probability for storms and outflow to move across lower elevations, potentially impacting the terminal. Erratic gusty winds, lightning, and brief MVFR/IFR conditions in heavy rain can be expected in the vicinity of any storms. Storms largely diminish by sunset, with lower confidence concerning another round of showers overnight. Winds will largely be variable due to lingering outflow boundaries, with sustained speeds under 10KT and VFR conditions prevailing outside of convective influences. For the rest of southern Nevada, northwest Arizona and southeast California...For the 12Z Forecast Package...Early this morning, thunderstorms are ongoing across portions of the Lower Colorado River Valley and northwestern Arizona, with this activity expected to weaken and diminish ahead of another round of thunderstorms this afternoon. Convection will begin over higher terrain before moving across lower elevations, with lower confidence in development across southeastern California. Erratic gusty winds, lightning, and brief MVFR/IFR conditions in heavy rain are expected with storms that develop, with outflow winds possible away from storms. While most convection will diminish after sunset, showers may redevelop or linger through late evening across portions of central and southern Nevada and northwestern Arizona, diminishing overnight. Outside of convective influences, winds will be around 10KT or less, with the exception of the Owens Valley and Lower Colorado River Valley where gusty up-valley winds are expected this afternoon. VFR conditions prevail. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && DISCUSSION...Meltzer AVIATION...Phillipson For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 4, 6:14 PM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
| Sep 5, 2:39 AM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
| Sep 5, 3:41 AM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
| Sep 5, 4:36 AM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
| Sep 5, 5:15 AM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
| Sep 5, 6:23 AM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
Nearby
Flash Flood Warnings in Arizona, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.